Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online
Ask a Urologist   »  

Phimosis, preputioplasty, effect of steroid ointments

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I have phimosis. Need to consult a doc. for the best possible alternative. Also contacts of good urologists in Delhi. From what I've read, Preputioplasty seems like a good option. Though is circumcision the best solution? If yes, how painful and costly is it? Any sexual arousal issues with it? Also, I read somewhere that there is a special cream to loosen your foreskin. Where can I buy it?
Posted Fri, 13 Apr 2012 in Penis Problems
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for writing to us.
Phimosis at a late age usually happens due to scarring of the foreskin. Just sliding over the skin might not be the cause. Infection is a more common reason.
Preputioplasty or circumcision both are equally good options and they do affect arousal or sexual performance in any way.
Treatment of phimosis skin also involves application of vitamin E creams and steroid creams like betamethasone but steroids should always be used under prescription.

Personal hygiene is very important. Clean under a retractable foreskin and always reduce it to cover the glans after cleaning. If symptoms persist then surgical treatment may be required. Surgery is a small outpateint procedure with not much complications. The procedure is not costly and varies from doctor to doctor.

I suggest you to get it examined from a dermatologist or a urologist and get the treatment prescribed.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor